Alert archive / South Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 42, NWS Charleston, SC

June 9, 2014Berkeley County, Colleton County, Dorchester County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jun 9, 2014, 10:52 PM EDT for Berkeley County, Colleton County, Dorchester County, South Carolina. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2014, 10:52 PM EDT (02:52 UTC)
Expired
Jun 9, 2014, 11:29 PM EDT
In force
37 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Berkeley County, SC, Colleton County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 91 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 11:09 PM EDTTSTM WND DMG2 Nne Dorchester, SCDORCHESTER COUNTY DISPATCH REPORTED A TREE DOWN ON E MAIN STREET IN DORCHESTER SC.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 2.9 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2014-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2493 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2014-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2493 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1119 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

044 
WUUS52 KCHS 100252
SVRCHS
SCC015-029-035-100345-
/O.NEW.KCHS.SV.W.0042.140610T0252Z-140610T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1052 PM EDT MON JUN 9 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
  BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
  COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 1145 PM EDT

* AT 1052 PM EDT...METEOROLOGISTS DETECTED SEVERE THUNDERSTORMS...
  ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF DORCHESTER TO 9
  MILES WEST OF DORCHESTER...MOVING EAST AT 20 MPH.

  PREPARE NOW FOR...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...
  EXTREME CLOUD TO GROUND LIGHTNING...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  DORCHESTER...RIDGEVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3327 8032 3327 8029 3322 8014 3297 8038
      3311 8052 3325 8036 3326 8037 3328 8035
      3328 8034
TIME...MOT...LOC 0252Z 292DEG 17KT 3327 8046 3317 8055

$$
3 follow-up statements
190 
WWUS52 KCHS 100309
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1109 PM EDT MON JUN 9 2014

SCC029-100319-
/O.CAN.KCHS.SV.W.0042.000000T0000Z-140610T0345Z/
COLLETON SC-
1109 PM EDT MON JUN 9 2014

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF COLLETON COUNTY
HAS BEEN CANCELLED...

LAT...LON 3327 8032 3327 8029 3322 8014 3300 8036
      3315 8046 3325 8036 3326 8037 3328 8035
      3328 8034
TIME...MOT...LOC 0309Z 292DEG 17KT 3322 8032 3312 8041

$$

SCC015-035-100345-
/O.CON.KCHS.SV.W.0042.000000T0000Z-140610T0345Z/
DORCHESTER SC-BERKELEY SC-
1109 PM EDT MON JUN 9 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT
FOR PORTIONS OF DORCHESTER AND BERKELEY COUNTIES...

AT 1109 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
SPRING HILL TO DORCHESTER...MOVING EAST AT 20 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
EXTREME CLOUD TO GROUND LIGHTNING...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
DORCHESTER...RIDGEVILLE...FRANCIS BEIDLER FOREST AND GIVHANS
FERRY STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3327 8032 3327 8029 3322 8014 3300 8036
      3315 8046 3325 8036 3326 8037 3328 8035
      3328 8034
TIME...MOT...LOC 0309Z 292DEG 17KT 3322 8032 3312 8041

$$
566 
WWUS52 KCHS 100324
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1124 PM EDT MON JUN 9 2014

SCC015-035-100345-
/O.CON.KCHS.SV.W.0042.000000T0000Z-140610T0345Z/
DORCHESTER SC-BERKELEY SC-
1124 PM EDT MON JUN 9 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT
FOR PORTIONS OF DORCHESTER AND BERKELEY COUNTIES...

AT 1124 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
PRINGLETOWN TO RIDGEVILLE...MOVING EAST AT 20 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
DORCHESTER AND RIDGEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3314 8040 3320 8032 3324 8028 3319 8017
      3303 8033
TIME...MOT...LOC 0324Z 292DEG 17KT 3320 8024 3310 8033

$$
638 
WWUS52 KCHS 100329
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1129 PM EDT MON JUN 9 2014

SCC015-035-100340-
/O.CAN.KCHS.SV.W.0042.000000T0000Z-140610T0345Z/
DORCHESTER SC-BERKELEY SC-
1129 PM EDT MON JUN 9 2014

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF DORCHESTER AND
BERKELEY COUNTIES HAS BEEN CANCELLED...

AT 1130 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3314 8040 3320 8032 3324 8028 3319 8017
      3303 8033
TIME...MOT...LOC 0330Z 292DEG 17KT 3319 8021 3309 8030

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 8:40 PM EDT, 2 hours 12 minutes earlier.

Area forecast discussion, Jun 9, 8:40 PM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
840 PM EDT MON JUN 9 2014

.SYNOPSIS...
WEAK HIGH PRESSURE WILL PREVAIL THROUGH TUESDAY. A TROUGH OF LOW
PRESSURE WILL THEN DEVELOP OVER THE SOUTHEAST STATES AND PERSIST
THROUGH EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
THE SEA BREEZE IS POISED TO INTERSECT THE ONGOING CONVECTION OVER
ORANGEBURG COUNTY WITHIN THE NEXT HOUR. THIS MAY RESULT IN A
BRIEF INCREASE IN COVERAGE/INTENSITY THROUGH 11 PM...MAINLY ACROSS
NORTHERN DORCHESTER AND MORE LIKELY NORTHERN BERKELEY COUNTY.
ADJUSTED POPS SLIGHTLY TO REFLECT THIS THINKING. DECENT
INSTABILITY WAS STILL NOTED ON THE 10/00Z KCHS RAOB SO AN ISOLATED
SEVERE TSTM IS STILL A POSSIBILITY...MAINLY OVER THE CHARLESTON
TRI-COUNTY AREA.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
TUESDAY...A DEEP UPPER TROUGH OVER THE LOWER MISSISSIPPI VALLEY AT
THE START OF THE DAY WILL STEADILY LIFT NORTHEAST INTO THE OHIO
VALLEY DURING THE EVENING AND NIGHTTIME HOURS. THIS SHIFT WILL
ALLOW A DOWNSTREAM RIDGE TO BRIEFLY BUILD BACK INTO THE SOUTHEAST
STATES...WITH ACCOMPANYING NEGATIVE VORTICITY ADVECTION SLIPPING
INTO MUCH OF GEORGIA AND SOUTH CAROLINA. CONVECTIVE COVERAGE
DURING THE AFTERNOON HOURS COULD THUS BE LIMITED...AS THE BEST
FORCING ALOFT IS CONFINED WEST AND NORTH OF THE FORECAST
AREA. THE SEABREEZE WILL THEN BECOME THE ONLY NOTABLE FOCUS FOR
DEVELOPMENT. HAVE THUS ADVERTISED THE LOWEST RAIN CHANCES OF THE
PERIOD FOR TUESDAY...CAPPING SHOWER/THUNDERSTORM POTENTIAL IN THE
SLIGHT CHANCE RANGE ALONG AND INLAND OF THE SEABREEZE DURING THE
AFTERNOON/EARLY EVENING HOURS. RISING HEIGHTS ALOFT AND CONTINUED
WEST TO SOUTHWEST FLOW WILL SUPPORT ANOTHER HOT AND HUMID
DAY...WITH HIGH TEMPERATURES IN THE MID 90S AWAY FROM THE COAST
AND HEAT INDICES PEAKING AT 100 TO 101 DEGREES ACROSS FAR INLAND
LOCATIONS.

WEDNESDAY...THE TRANSIENT DOWNSTREAM RIDGE WILL QUICKLY DAMPEN
AND SHIFT FARTHER INTO THE ATLANTIC...WHILE THE AXIS OF THE UPPER
TROUGH EXPANDS ACROSS THE EASTERN UNITED STATES. THE SURFACE
PATTERN WILL GRADUALLY TRANSITION INTO A WEAK TROUGH
INLAND...WHILE SHORTWAVE ENERGY ON THE LEADING EDGE OF THE UPPER
LEVEL SYSTEM ALLOWS AN INCREASE IN DEEP LAYER MOISTURE AND REDUCES
ANY LINGERING SUBSIDENCE. WILL CONTINUE TO INDICATE FAIRLY HIGH
CONFIDENCE IN SHOWER/THUNDERSTORM COVERAGE...ESPECIALLY DURING THE
FAVORED AFTERNOON TIME FRAME YET POSSIBLY PERSISTING INTO THE
EVENING/OVERNIGHT HOURS DUE TO THE UPPER LEVEL SUPPORT. HIGH
TEMPERATURES WILL PEAK A DEGREE OR TWO LOWER THAN EARLIER IN THE
WEEK DUE TO CLOUD COVER AND DECREASING HEIGHTS ALOFT.

THURSDAY...THE AXIS OF THE UPPER TROUGH WILL CONTINUE TO SHIFT
TOWARD THE COASTLINE...WITH EMBEDDED SHORTWAVE ENERGY SUPPORTING
THE DEVELOPMENT OF A SURFACE WAVE OF LOW PRESSURE ACROSS THE
CAROLINAS. THESE FEATURES WILL ENHANCE TYPICAL SEABREEZE
CONVECTION AND ONCE AGAIN SUPPORT SCATTERED THUNDERSTORMS ACROSS
THE FORECAST AREA DURING THE FAVORED AFTERNOON/EARLY EVENING TIME
FRAME.

AS IS TYPICALLY THE CASE IN SUMMER-TYPE CONVECTION...MODERATE
INSTABILITY WITHIN WARM AND HUMID CONDITIONS DURING THE AFTERNOON
EACH DAY COULD SUPPORT AN ISOLATED STRONG TO SEVERE
THUNDERSTORM...ESPECIALLY WHERE BOUNDARY INTERACTIONS OCCUR. AT
THIS POINT...DETERMINING SPECIFIC TIMING AND LOCATIONS OF ANY
ORGANIZED CONVECTION IS DIFFICULT AND WILL LIKELY NEED TO BE
HANDLED ON A SHORT TERM BASIS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
A SOMEWHAT TYPICAL SUMMERTIME PATTERN WILL OCCUR...ALTHOUGH
DAYTIME CONVECTION COULD BE SLIGHTLY ENHANCED THROUGH THE WEEKEND
DUE TO A WEAK LINGERING UPPER TROUGH. TEMPS WILL BE SLIGHTLY
MODERATED BY THE LACK OF APPRECIABLE UPPER HEIGHT RISES...KEEPING
HIGHS AROUND 90 EACH DAY. DUE TO THE WEAK TROUGH EXPECTED TO
LINGER OVER THE AREA THROUGH SUNDAY...HAVE KEPT A SLIGHT CHANCE
POP IN FOR OVERNIGHT HOURS WITH 20 TO 40 POP DURING THE DAYTIME.

&&

.AVIATION /01Z TUESDAY THROUGH SATURDAY/...
VFR. SLIGHT CHANCE FOR TSTM IMPACTS AT KCHS 00-03Z...BUT
CONFIDENCE IS LOW.

EXTENDED AVIATION OUTLOOK...MODERATE RISK FOR BRIEF FLIGHT
RESTRICTIONS EACH AFTERNOON/EARLY EVENING DUE TO SHOWERS/TSTMS.

&&

.MARINE...
TONIGHT...THE LOCAL WATERS WILL BE SANDWICHED BETWEEN THE BERMUDA
HIGH TO THE EAST AND A LOW PRESSURE SYSTEM ENTERING THE MID
MISSISSIPPI VALLEY. THIS WILL PROMOTE A GENERAL SOUTHWEST FLOW
ACROSS THE WATERS. OVERALL THE GRADIENT WILL NOT BE ALL THAT TIGHT
SO WIND SPEEDS ARE EXPECTED TO REMAIN LESS THAN 15 KT. SEAS WILL BE
2 FT WITHIN 20 NM AND 2-3 FT BEYOND.

TUESDAY THROUGH SATURDAY...ATLANTIC HIGH PRESSURE WILL REMAIN THE
DOMINANT FEATURE OVER THE MARINE ZONES THROUGH MUCH OF THE
PERIOD...WHILE AN INLAND TROUGH GRADUALLY EDGES CLOSER TO SHORE.
SOUTH TO SOUTHWEST FLOW WILL PREVAIL...WITH MODEST AFTERNOON SEA
BREEZE CIRCULATIONS DEVELOPING ALONG THE COAST.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

ST
Hazardous weather outlook, Jun 9, 8:55 PM EDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
855 PM EDT MON JUN 9 2014

SCZ044-045-052-110100-
DORCHESTER-INLAND BERKELEY-TIDAL BERKELEY-
855 PM EDT MON JUN 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...AN ISOLATED SEVERE THUNDERSTORM COULD
AFFECT DORCHESTER AND BERKELEY COUNTIES THROUGH MIDNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-042-
043-047>051-110100-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
855 PM EDT MON JUN 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 9, 8:50 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
850 PM EDT MON JUN 9 2014

SCZ045-100115-
INLAND BERKELEY-
850 PM EDT MON JUN 9 2014

...MARINERS ON EASTERN LAKE MARION SHOULD SEEK SAFE HARBOR...

AT 850 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE FROM ELLOREE TO ORANGEBURG TO
JUST NORTH OF DENMARK...MOVING EAST AT 20 MPH. THE STORMS WILL
AFFECT THE EASTERN PORTIONS OF LAKE MARION THROUGH 10 PM. FISHERMAN
AND RECREATIONAL BOATERS ON THE LAKE ARE URGED TO SEEK SAFE HARBOR.
REMEMBER...LIGHTNING CAN STRIKE MANY MILES FROM THE PARENT
THUNDERSTORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS ARE EXPECTED TO IMPACT EASTERN LAKE MARION. BOATERS
SHOULD SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN
WATERS...STAY AS LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION
DEVICE. SWIMMERS SHOULD GET OUT OF THE WATER AND INTO A STURDY
BUILDING. REMEMBER...IF YOU CAN HEAR THUNDER YOU ARE AT RISK OF
BEING STRUCK BY LIGHTNING.

&&

LAT...LON 3339 8014 3339 8023 3342 8023 3345 8022
      3345 8021 3345 8016
TIME...MOT...LOC 0048Z 263DEG 17KT 3335 8120 3353 8059
Special weather statement, Jun 9, 9:59 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
959 PM EDT MON JUN 9 2014

SCZ044-100230-
DORCHESTER-
959 PM EDT MON JUN 9 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER COUNTY
THROUGH 1030 PM EDT...

AT 956 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
DUNCAN CHAPEL TO 12 MILES NORTHWEST OF MOUNT ZION...MOVING EAST AT 20
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
DUNCAN CHAPEL...ROSINVILLE...MOUNT ZION...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3333 8049 3330 8049 3328 8048 3327 8045
      3326 8043 3326 8040 3320 8046 3324 8069
      3324 8068 3333 8051 3333 8050
TIME...MOT...LOC 0159Z 285DEG 17KT 3343 8051 3330 8075
Local storm report, Jun 9, 10:46 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1046 PM EDT MON JUN 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1022 PM     TSTM WND DMG     5 N INDIAN FIELD        33.30N  80.53W
06/09/2014                   DORCHESTER         SC   LAW ENFORCEMENT

            SOUTH CAROLINA HIGHWAY PATROL REPORTED A TREE DOWN
            ALONG INTERSTATE 26 EASTBOUND NEAR MILE MARKER 170.

&&

EVENT NUMBER CHS1400677

BDC

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 8:50 PM EDTSpecial Weather StatementCHSClarendon25 min
Jun 9, 9:59 PM EDTSpecial Weather StatementCHSDorchester31 min
Jun 9, 10:13 PM EDTSevere Thunderstorm WarningCHSDorchester62 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.